Alert archive / New York / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 18, NWS Burlington, VT

July 1, 2004Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 1, 2004, 1:15 PM EDT for Essex County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 1:15 PM EDT (17:15 UTC)
Expired
Jul 1, 2004, 2:15 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Essex County, NY

The radar

The Burlington radar (KCXX), 76 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:20 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 011715
SVRBTV
NYC031-011815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
115 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 215 PM EDT

* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF PARADOX...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES SOUTHEAST OF PARADOX...7 MILES SOUTH OF CROWN POINT CENTER
  AROUND 120 PM EDT.
  NEAR TICONDEROGA...7 MILES SOUTH OF CROWN POINT AROUND 130 PM EDT.

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.

LAT...LON 4379 7368 4392 7368 4401 7341 4401 7341
      4397 7343 4389 7339 4382 7339 4381 7358
      4379 7360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:27 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 1, 12:27 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1227 PM EDT THU JUL 1 2004

.SHORT TERM...
FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH INFORMATION
HEADLINE.  TEXT OF FORECAST ALREADY HAS ENHANCED WORDING...SO NO
OTHER CHANGES NEEDED AT THIS TIME.

EVENSON

&&

.PREV DISCUSSION...
.SHORT TERM...
MORNING UPPER AIR ANALYSIS SHOWS WARMER AIR AT 850/700 MB HAS
ADVECTED INTO THE REGION FROM THE WEST.  THIS IS ALSO EVIDENT WHEN
NOTICING THE CHANGE IN THE MANIWAKI SOUNDING FROM 12Z WEDNESDAY TO
12Z THURSDAY.  THE NET RESULT WILL BE FOR A DRY ADIABATIC LAPSE
RATE BETWEEN 850 AND 500 MB...WHICH WILL GENERATE SUFFICIENT
INSTABILITY FOR CONVECTION LATER TODAY.  CAPE VALUES AROUND 1000
J/KG AND LIFTED INDEX VALUES AROUND -3 SHOULD GENERALLY EXIST OVER
MOST OF THE REGION.  THIS INCREASING UNSTABLE AIR MASS WILL EXIST
IN ADVANCE OF A COLD FRONT APPROACHING THE SAINT LAWRENCE VALLEY
LATER TODAY.  DIFFLUENT FLOW ALOFT IN ADVANCE OF STRONG SHORTWAVE
TROUGH MOVING INTO SOUTHERN QUEBEC WILL ENHANCE DYNAMIC SUPPORT FOR
CONVECTION AS WELL.  STRENGTHENING SPEED SHEAR AND 0-6KM DEEP LAYER
SHEAR SUGGESTS POTENTIAL FOR ORGANIZED STORMS BY EARLY AFTERNOON
ACROSS NORTHERN NEW YORK AND THEN ACTIVITY MOVING EASTWARD DURING
THE AFTERNOON AND EVENING HOURS.  FORECAST COMPOSITE CHART FROM 00Z
RUN ALSO SHOWING PARAMETERS COMING INTO PLACE ACROSS THE FORECAST
AREA FOR STRONG/SEVERE CONVECTION. CURRENT STORM PREDICTION CENTER
DAY ONE OUTLOOK KEEPS OUR AREA IN SLIGHT RISK OF SEVERE AND THIS
LOOKS VERY REASONABLE.  CURRENT FORECAST HAS ALL THIS COVERED WELL
AND WILL ONLY MAKE VERY MINOR CHANGES TO CLOUD WORDING FOR TODAY AS
UPSTREAM CLOUDS SHOULD HAVE LITTLE IMPACT THROUGH MID AFTERNOON.
REMAINDER OF FORECAST TO REMAIN UNCHANGED.

EVENSON

&&

.PREV DISCUSSION...
.SHORT TERM (TODAY THROUGH SUNDAY)...
POTENTIALLY ACTIVE WEATHER DAY STILL APPEARS ON TRACK AS VIGOROUS
SHORTWAVE ENERGY INVOF OF JAMES BAY APPROACHES AND PASSES JUST
NORTH OF REGION LATER TODAY/TONIGHT. THOUGH MID LEVEL WIND SPEEDS
(30-40KT) AND 0-6KM SHEAR (40-50KT) NOT OVERLY IMPRESSIVE...
SUFFICIENT BNDRY LYR DESTABILIZATION SHOULD OCCUR THIS AFTERNOON
WITH MEAN CAPE VALUES BTWN 1000-2000 J/KG AND LIFTED INDICES BTWN -2
AND -5. IN ADDITION STRONG THETA E-RIDGING/PVA SUPPORTS ABOVE
THINKING. UNIDIRECTIONAL NATURE OF WIND PROFILES SUGGEST ONCE
CONVECTION FORMS...IT SHOULD ORGANIZE INTO A LINEAR FEATURE...WITH
POTENTIAL BOWING SEGMENTS CONTAINING DAMAGING WIND GUSTS. ALSO TO
CONSIDER IS WBZ VALUES BELOW 10K FT THIS AFTERNOON...WHICH WOULD
ARGUE IN FAVOR OF LARGE HAIL W/STRONGER STORMS. WILL MAINTAIN PRIOR
THINKING AND KEEP HIGHEST THREAT OF STORMS DURING AFTERNOON/EVENING
HOURS...THOUGH INITIAL CONVECTION APPROACHING SAINT LAWRENCE VALLEY
WILL HAVE TO BE MONITORED FOR POTENTIAL EARLY UPDATE. WILL THEN
TAPER POPS WEST TO EAST OVERNIGHT AS SYSTEM PUSHES EASTBOUND AND
SKIES BECOME PC.

BROAD RIDGING AT SFC AND ALOFT ACROSS EASTERN GREAT LAKES TO THEN
BRIDGE ACROSS N NY WESTERN NEW ENGLAND ALONG WITH MAINLY FAIR AND
DRY CONDS EXPECTED FOR FRI THROUGH EARLY SUNDAY. LATEST PROGS DO
INDICATE TODAYS SHORTWAVE TO MAKE A RIGHT TURN ACROSS FAR EASTERN
NEW ENGLAND...DROPPING SOUTHWARD INTO GULF OF MAINE DURING THIS
PERIOD...AND THIS MAY THROW A FEW BACKLASH CLOUDS INTO EASTERN
ZONES DURING FRI-SAT TIME FRAME...BUT NONETHELESS MAINLY SEASONABLE
AND DRY. BY SUNDAY OPERATIONAL SOLNS CONTINUE TO INDICATE MERIDIONAL
CENTRAL U.S. TROUGHINESS TO LIFT NORTHEASTWARD TOWARDS NEW ENGLAND
BY SUNDAY. ONLY CHANGE HERE WAS TO LOWER POPS ACROSS EASTERN ZONES
DURING THIS PERIOD...AS BEST WAA APPEARS TO AFFECT AREAS FROM
CHAMPLAIN VALLEY WESTWARD.
&&

.LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)...
AFOREMENTIONED TROUGH AND ASSOC SFC LOW TO THEN LIFT NORTHEAST
ACROSS AREA DURING SUN NT INTO MONDAY ALONG WITH CHC SHRAS/TSRAS.
THEN HIGH PRESSURE TO BUILD IN BY MID WEEK WITH DRY CONDS RETURNING.
PRIOR FCST COVERING THESE TIME PERIODS IN GOOD SHAPE...AND NO
CHANGES MADE HERE.
&&

.AVIATION...
THUNDERSTORMS ASSOCIATED WITH A WARM FRONT LIFTING AN UNSTABLE
AIRMASS ALOFT MAY CLIP KMSS BEFORE DAWN THEN KSLK BEFORE WEAKENING
AS IT APPROACHES BTV AFT 12Z. WILL WATCH THIS FOR POSSIBLE AMD.
OTHERWISE SOME MIDDLE CLOUD DEBRIS WILL MOVE QUICKLY THROUGH THROUGH
THE REGION THIS MORNING. WITH COLD TEMPERATURES ALOFT...DAYTIME
HEATING...MODERATE WINDS ALOFT EXPECT CU TO QUICKLY FORM INTO CB BY
MIDDAY WITH GREATEST THREAT OF SCATTERED THUNDERSTORMS DURING TIME
OF MAXIMUM AFTERNOON HEATING THEN WEAKENING AFTER DARK.  RELATIVELY
STRONG LOW LEVEL WINDS IN NRN NY WILL LEAD TO SW WIND GUSTS NEAR 30
KTS THIS AFTERNOON.  ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN WITH CIGS MVFR AND VISIBILITIES BRIEFLY DOWN TO 1
MILE AND WIND GUSTS TO 30 KTS. ISOLD LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE.  SOME PATCHY BR OR FG POSSIBLE NEAR 06Z FRI BUT LEFT
OUT OF THE TAFS FOR NOW.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR
VTZ001>009-016-017-018.
NY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR NYZ026>031-034-087.
&&

PUBLIC...JMG
AVIATION/MARINE...PS
Hazardous weather outlook, Jul 1, 4:59 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
459 AM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>012-016>019-020856-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
459 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.

.DAY ONE...TODAY:

THUNDERSTORMS ARE LIKELY TODAY...ESPECIALLY THIS AFTERNOON AND
EVENING...A FEW MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. A COLD
FRONT WILL MOVE PUSH THE THUNDERSTORMS OUT OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON CONTINUING EARLY THIS
EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
OUTLETS FOR UPDATES.

&&

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE
AT WWW.WEATHER.GOV.

In the hours before

Special weather statement, Jul 1, 10:55 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1055 AM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>012-016>019-012300-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
1055 AM EDT THU JUL 1 2004

...SEVERE WEATHER WILL IMPACT NORTHERN NEW YORK AND VERMONT THIS
AFTERNOON AND EVENING...

A COLD FRONT EXTENDING FROM SOUTHERN CANADA TO THE NORTHERN GREAT
LAKES WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON.
THIS FRONT COMBINED WITH AMPLE LOW LEVEL MOISTURE AND DAYTIME SURFACE
HEATING WILL PRODUCE STRONG TO SEVERE STORMS ACROSS THE NORTH
COUNTRY.

THUNDERSTORMS ARE EXPECTED TO FORM IN THE SAINT LAWRENCE VALLEY AND
NORTHERN ADIRONDACKS BETWEEN NOON AND 200 PM.  THESE STORMS ARE THEN
EXPECTED TO MOVE INTO CHAMPLAIN VALLEY AND CENTRAL VERMONT BY MID
AFTERNOON...AND CONTINUE INTO EASTERN AND SOUTHERN VERMONT INTO THE
EVENING HOURS.

THE PRIMARY SEVERE WEATHER THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS UP TO 60 MPH AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL MEDIA FOR THE LATEST
INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

EMERGENCY MANAGEMENT...LAW ENFORCEMENT...WEATHER SPOTTERS AND OTHER
INTERESTED PEOPLE...SHOULD MONITOR THE WEATHER...AND BE READY TO TAKE
ACTION IF SEVERE WEATHER THREATENS LATER THIS AFTERNOON.

LAHIFF
Special weather statement, Jul 1, 12:48 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1248 PM EDT THU JUL 1 2004

NYZ028-031-VTZ001-002-011745-
WESTERN CLINTON NY-NORTHEASTERN CLINTON NY-
INCLUDING THE CITIES OF...PLATTSBURGH
1248 PM EDT THU JUL 1 2004

...A STRONG THUNDERSTORM WILL BE MOVING ACROSS CENTRAL CLINTON
COUNTY NEW YORK THROUGH 130 PM...

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CLAYBURG...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR MOFFITTSVILLE...CHAZY LAKE BY 100 PM...
NEAR DANNEMORA BY 110 PM...NEAR JERICHO...MORRISONVILLE BY 120 PM...
NEAR BEEKMANTOWN...EXIT 40 I87 BY 130 PM...NEAR CHAZY AND EXIT 41 I87
BY 140 PM.

THIS THUNDERSTORM HAS FREQUENT...DEADLY LIGHTNING...HEAVY RAIN AND
THE POSSIBILITY OF BRIEF STRONG WINDS AND LARGE HAIL.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE AREA.
Special weather statement, Jul 1, 12:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1250 PM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>009-016>018-012243-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-ESSEX-GRAND ISLE-LAMOILLE-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
1250 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN NEW YORK AND
VERMONT VALID UNTIL 600 PM EDT.

THE SEVERE THUNDERSTORM WATCH IS VALID FOR SAINT LAWRENCE...
FRANKLIN...CLINTON AND ESSEX COUNTIES OF NEW YORK AND GRAND
ISLE...FRANKLIN...CHITTENDEN...ADDISON...WASHINGTON...LAMOILLE
...ORLEANS...CALEDONIA...AND ESSEX.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN NEW YORK AND MUCH
OF VERMONT THIS AFTERNOON AND EVENING.  ATMOSPHERIC CONDITIONS ARE
SUCH THAT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.  SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

EVENSON
Special weather statement, Jul 1, 1:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
104 PM EDT THU JUL 1 2004

NYZ034-035-VTZ009-011-011800-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN ESSEX-WESTERN ESSEX-

...A STRONG THUNDERSTORM WILL BE MOVING ACROSS THE SOUTHERN LAKE
CHAMPLAIN VALLEY THROUGH 2 PM...

AT 100 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF SCHROON LAKE...MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE 5 MILES SOUTH OF PARADOX BY 130 PM...NEAR
TICONDEROGA...SHOREHAM BY 150 PM AND 5 MILES NORTH OF ORWELL BY 200
PM.

THIS STORM HAS DANGEROUS LIGHTNING AS WELL AS THE POSSIBILITY OF
LARGE HAIL AND STRONG WINDS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR ALL OF
NORTHERN NEW YORK AND VERMONT FROM ADDISON AND WASHINGTON COUNTIES
NORTHWARD.

SLW

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:13 PM EDTSevere Thunderstorm WarningBTVEssex62 min
Jul 1, 2:17 PM EDTSevere Thunderstorm WarningBTVClinton58 min
Jul 1, 3:04 PM EDTSevere Thunderstorm WarningBTVEssex56 min
Jul 1, 3:40 PM EDTSevere Thunderstorm WarningBTVClinton65 min
Jul 1, 5:13 PM EDTSevere Thunderstorm WarningBTVClinton62 min
Jul 1, 5:16 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin59 min

Nearby

Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.